Jump to content
Important Survey - Please Participate ×

How long do GI symptoms usually last for you? What helps naturally?


[cn...]

Recommended Posts

I'm doing GREAT! Great spirits, no anxiety! All is good! Except the past day and a half I started getting bloated a lot, acid reflux, some diarrhea, but most stringy breaky stools, with lots of cramping throughout the day.

 

It's not getting much better, but I'm not completely ill.

 

Is Prevacid okay to take? If not, what would you recommend to take? I don't think tums work for me. Thanks!

 

Also, how long do your GI symptoms usually last?

Link to comment
Share on other sites

I had loose stools for a few weeks after c/t. Now it comes and goes with the waves. If anything, I think Prevacid might add to the diarrhea but I take it for acid refux and it works great for that. I started taking Xanax earlier this year to deal with colorectal surgery so I fear the other extreme more than diarrhea.
Link to comment
Share on other sites

My GI problems have been fairly unrelenting throughout my taper- seized up guts, unable to "go" fully for days and weeks, and heartburn.  However, happy to say I feel better today in that way and better all around than recent past.   I take a Pepcid AC every morning for the heartburn and it takes it and keeps it away.  Tums doesn't touch it for me either. I never had this problem before w/d, surprise, surprise.

 

What is Prevacid for cnotr?  Oh, from StevieD it sounds like it's also for reflux like Pepcid.

 

 

Link to comment
Share on other sites

Ah, different from Pepcid, which is an acid controller, also OTC, moderately priced, like $16 for 30 or 60 pills?

 

I'm glad to hear you seem to be feeling better overall for a bit now :)  l like to think I'm on the upswing since I started weighing my doses 10 days ago rather than the dry-cut eyeball method i was using for teeny tiny pieces, but grudgingly prepared for this just being a window.  All in good time.

 

Benzohno

Link to comment
Share on other sites

Prevacid is an acid cintroller. I think I need some bc I think there's so much acid it's making my food intake digest too quickly ... ive never had this issue either before benzos.  Benzos have screwed me up.  Im 28 going on 60. Lol.
Link to comment
Share on other sites

Am almost certain that for 2 to 2.5 years into the Xanax use, I was I withdrawals. Unbeknownst to me, though. Went to ER probably 30 or more times with heart attack/stroke symptoms, Gall Bladder issues, Gastritis every 3 months....believe those, now to be withdrawal symptoms because Have not had them since tapering! Also, all tests were negative and nothing could be found wrong!!! The pain, HBP, fainting, stomach issues were there but tests showed nothing.

Have you tried taking digestive enzymes with your meals? Not the el cheapo ones though. I was put on Dexilant (a proton pump, I think), Prevacid, etc...and they did nothing for me. But my body is weird :crazy:.....cannot tolerate many medd, including pain meds, even Valium. Don't know why by body would accept Xanax, Clonazapam but unfortunately it did. Hope for all of us to heal!!! T2

Link to comment
Share on other sites

Not sre If I said this already but Pepto Bismal has helped me quite a bit. also I might recommend Omeprazole its a safe over the counter stomach aid.
Link to comment
Share on other sites

teacher 2, yeah I'm really upset, b/c it took me 4 years to put 2 and 2 together. I'm so young, and the past 4 years everyone, including myself, thought I was turning into somewhat of a hypochondriac b/c of my "Mystery" symptoms over the past 4 years.

 

And every time I'd see the Dr. about it (which adds up when youre seeing the Dr. every 3 months)... he kept writing my "mystery" symptoms off as anxiety... hmmm.

At the time, i believed him. So what was his suggestion? Start up the ativan for a bit and relax. Guess what? When I did that the mystery symptoms would slowly deminish. But I gave that NO THOUGHT through all these years up until about 2 months ago or so.

 

So sad... I really wasnt a hypochondriac... I've been going through w/d for YEARS. Lost a lot of good times...

 

But now I KNOW what is causing my mystery symptoms now, and FOR THAT, I HAVE NO ANXIETY ANYMORE! I DON'T FEAR ANYTHING IS PHYSICALLY WRONG W/ME ANYMORE! IT'S AMAZING!

 

I'm going to LIVE MY LIFE now the way I want it after I'm out of this whole mess. I'm almost there guys! =) 1 more week I think and I'm done? I may be done tomorrow. Thinking about jumping off at .0625 mg. We'll see.

 

As for my heartburn, reflux, bloatedness, bad stools... I know gross... I think Prevacid will help. I've tried it in the past. But I'm not going to take it everyday this round. I'm just going to take it for 2 days... then wait and see if that fixes me for a bit til this s/x passes.

 

This has to be w/d, b/c this happened to me a while back, and I never have reflux or stomach issues. About 5 months ago I had this (not knowing about benzo w/d back then)... and I was sick for 5 days... feeling on the urge of vomiting... not fun. But I remember Prevacid helped tons! So I'm gonna go pick me some up tomorrow.

 

I'm feeling better tonight.

 

Thanks for all the replies. Hope everyone is healing well. I know I am overall. THANK THE LORD! =)

Link to comment
Share on other sites

cnotr,

Your story reminds me so much of myself! Luckily I was only in tolerance w/d for a little over a year before I figured things out, but man, I was miserable during what should have been a very happy time (newborn baby). I spent way too much money and time with doctors that couldn't figure out what was wrong with me. My poor husband, friends and family heard me complain day after day. I thought the same as you - that something was terribly wrong physically. I said I was "30 going on 80." Doesn't it feel like a miracle now that we've figured it out!!?? I honeslty want to go on TV and tell the world what these drugs do - they're seriously poison! I still have some symptoms as I taper, but it's so much better and I feel like I am alive again/ Anyway, all the best to you!! I may be done next week right along with you!  :)

 

Shew

Link to comment
Share on other sites

Dear Cntr,

 

Someone suggested Greek Yogurt to me and it helped alot.  It seems to help you become regular - not too much one way or the other.  Ginger root tea with lemon seems to help with the heartburn.  You can buy it in tea bags, so easy to use.

 

Good luck,

Popcornlady

Link to comment
Share on other sites

Cntr,

My GI symptoms ended about 2 months post-taper. This was one of the most challenging symptoms I had to deal with. I drank a lot of liquid meals and chamomile tea.

 

I will tell you that one of the positives to come out of this (at least thus far) is that my digestive system is working better than it ever has now, in my entire life. I'm finally "regular" (I would only go about twice a week before) and can eat almost any food without having bloating or other types of reactions. I don't know if something got "shaken up" down there or "reset"  :laugh: but it's ONE thing I'm grateful for.

 

Hang in there!

Julie

Link to comment
Share on other sites

Julie,

 

That is the best bit of  news I have read in a long time.  I appreciate the post.  GI problems are one of my top 3 worst symptoms.  You must be so relieved this symptom not only let up but led to an even better situation. I fear the most this symptom dragging on far into the future, but just lately I'm having hints that normal function will return.  It was pretty unrelenting until the last three days.  I'm hoping this will continue, but try not to count on it...hoping it's more than a window.

 

Congratulations- four months off clonazepam and 60 % healed. More good news!

 

Thanks again,

Benzohno

Link to comment
Share on other sites

×
×
  • Create New...